MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC WEBSTER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number D728260RT
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.As such, the investigation will be closed.If the complaint device is received in the future, we will reopen the complaint and perform the investigation as appropriate.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ablation procedure for atrial fibrillation with a webster 20 pole catheter where the catheter became stuck in the fully deflected state.During the procedure, the catheter became stuck while fully deflected.The knob could be moved by the physician, but the catheter did not move with it.There was difficulty removing the catheter, but it was able to be removed safely from the patient¿s body, and no physical damage was noted on the catheter after removal.The catheter was replaced with a new one, and the case continued without patient consequence.It was noted that an unspecified diagnostic 8.5 french sheath was in use during the event.
 
Additional Manufacturer Narrative
On 12/28/2017, the bwi failure analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that the catheter got stuck in a fully deflected state.No patient consequence was reported, however, the knob could be moved by the physician, but the catheter did not move with it.The returned device was visually inspected and it was found in normal conditions.Then per the event, a deflection test was performed and the catheter passed.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.During manufacturing process, all the catheters are inspected for visual damages before packaging.On line inspections and functional tests are in place to prevent this type of damage from leaving the facility.The customer complaint cannot be confirmed.Manufacturer's ref #(b)(4).

Brand Name
WEBSTER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key6944871
Report Number2029046-2017-01023
Device Sequence Number683469
Product Code DRF
UDI-Device Identifier10846835004960
UDI-Public(01)10846835004960(11)170824(17)200823(10)17725838M
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K953663
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2020
Device Catalogue NumberD728260RT
Device Lot Number17725838M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2017
Initial Date Received by Manufacturer 09/27/2017
Supplement Date Received by Manufacturer09/27/2017
09/27/2017
Initial Report FDA Received Date10/12/2017
Supplement Report FDA Received Date01/03/2018
02/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1